MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET HELICAL NANO 1MM X 1CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET HELICAL NANO 1MM X 1CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Catalog Number M0035431010
Medical Device Problem Codes Fracture (1260); Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/05/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This is 2 of 2 reports (2nd mdr).Due to the automated mes (manufacturing execution system) system there are controls in the manufacturing process to ensure the product met specifications upon release.During visual inspection, the coil delivery wire was noted to be wavy in numerous locations, the coil delivery wire was noted to be broken/fractured, the main coil was returned detached, and the main coil was seen to be stretched.A functional inspection was unable to perform.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported event was confirmed based on analysis.The device failed to meet specifications when received for complaint investigation based on the analyzed anomalies noted to the device.Additional information provided by the customer is the device was prepared for use as per the dfu.There was no damage noted to the packaging prior to opening the packaging.The device was confirmed to be in good condition during preparation/ prior to use on the patient.Continuous flush was set up and maintained throughout the clinical procedure.During analysis the coil delivery wire was severely kinked and broken.The main coil was found stretched and detached.An assignable cause of procedural factors will be assigned to the as reported 'device interaction with another device' and 'main coil jammed' as these defects appears to be associated with a product that met stryker design and manufacturing specifications and was used in accordance with the dfu, but performance was limited due to procedural factors during use.An assignable cause of not confirmed will be assigned to the as reported 'main coil tangled' as the event was not confirmed during the analysis.An assignable cause of procedural factors will be assigned to the as analyzed 'main coil prematurely detached/separated during use' and 'main coil stretched' as these defects appears to be associated with a product that met stryker design and manufacturing specifications and was used in accordance with the dfu, but performance was limited due to procedural factors during use.An assignable cause of 'handling damage' will be assigned to the as analyzed 'coil delivery wire kinked/bent' and 'coil delivery wire broken/fractured during' use as the defect appears to be associated with handling of the product or portion of the product during preparation.
 
Event or Problem Description
The coil (subject device) was returned for analysis, and it was discovered that the coil (subject device) delivery wire was broken/fractured during use and the main coil (subject device) was found to be deployed.The subject device was replaced, and the procedure was completed successfully.No clinical consequences were reported to the patient due to this event.

Brand Name
TARGET HELICAL NANO 1MM X 1CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
Manufacturer (Section G)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI   NA
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key17910093
Report Number3008881809-2023-00500
Device Sequence Number20489826
Product Code HCG
UDI-Device Identifier04546540700216
UDI-Public04546540700216
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K153658
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/11/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/29/2025
Device Catalogue NumberM0035431010
Device Lot Number23859348
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/22/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/28/2023
Initial Report FDA Received Date10/11/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/31/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ECHELON-10 (NON-STRYKER); TARGET COIL (STRYKER)
Patient SexUnknown